MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Catalog Number D0003
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the case the device user (du) had to recalibrate the metra four times.It was noted that there were significant discrepancies in po2 levels when compared to their lab machine.
 
Additional Manufacturer Narrative
A service engineer (se) evaluated the device at the customer site.The se cleaned the probe head and verified units of measurements.All units were in mmhg.The se verified calibrations on multiple calibrators.No problems were observed.The se tested the system throughout a range of po2 and pco2 values and verified the system responded appropriately in o2 and air outputs changes.The se performed perfusion for 20 minutes with no issues observed.A clinical specialist (cs) also visited the customer site.The cs observed device user's (du) manual calibration process.The cs identified the du performed manual calibration incorrectly.During the manual calibration process, the du is supposed to press "store" on the terumo simultaneous to the abg draw that is then tested externally for comparison.However, the du pressed "store" upon returning with the abg result which was about five minutes after the sample draw.This means that the manual calibration was being adjusted based on two separate data points of time and not a single data point.While this does not explain the initial deviation experienced following the standard calibration of the shunt sensor, it is suspected that user error contributed both to the increased margin of error of the deviation and the increased need for repeated manual calibrations reported.

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
3500 john smith drive
oxford business park south
oxford, oxfordshire, gb OX4 2 WB
UK  OX4 2WB
Manufacturer (Section G)
INTEGRATED TECHNOLOGIES LTD
viking house
ellingham way
ashford, kent, gb TN23 6NF
UK   TN23 6NF
Manufacturer Contact
ruth colwill
3500 john smith drive
oxford business park south
oxford, oxfordshire, gb OX4 2-WB
UK   OX4 2WB
MDR Report Key20417020
Report Number3011560054-2024-00089
Device Sequence Number12812699
Product Code QQK
UDI-Device Identifier05060462240005
UDI-Public5060462240005
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD0003
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown